Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 13, 2016, 2:45 AM MST. It took effect at Nov 13, 2016, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2016, 2:45 AM MST (09:45 UTC)
- In effect from
- Nov 13, 2016, 11:00 PM MST
- Expired
- Nov 13, 2016, 2:14 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
412 WWUS75 KTFX 130945 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 AM MST SUN NOV 13 2016 MTZ009-048-132200- /O.NEW.KTFX.HW.A.0006.161114T0600Z-161115T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 245 AM MST SUN NOV 13 2016 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. * WINDS...WEST SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH. * TIMING...STRONG WESTERLY WINDS WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH THE DAYTIME HOURS ON MONDAY. GUSTS OF 60 TO 70 MPH ARE POSSIBLE IN THE WATCH AREA, ESPECIALLY THROUGH PASSES AND FOOTHILLS IN WESTERN PONDERA AND TETON COUNTIES. * IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. HUNTERS CAMPING OUTDOORS MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE WINDS IF THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
1 follow-up statement
532 WWUS75 KTFX 132114 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 214 PM MST SUN NOV 13 2016 MTZ009-048-141200- /O.UPG.KTFX.HW.A.0006.161114T0600Z-161115T0000Z/ /O.NEW.KTFX.HW.W.0008.161114T0700Z-161115T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 214 PM MST SUN NOV 13 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 35 TO 45 MPH...WITH GUSTS NEAR 75 MPH. * TIMING...STRONG WESTERLY WINDS WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH MONDAY. GUSTS NEAR 75 MPH ARE POSSIBLE...ESPECIALLY THROUGH PASSES AND FOOTHILLS IN WESTERN PONDERA AND TETON COUNTIES. * IMPACTS...HIGH PROFILE VEHICLES AND OTHERS TOWING TRAILERS MAY ENCOUNTER DIFFICULT DRIVING CONDITIONS. HUNTERS CAMPING OUTDOORS MAY HAVE TENTS OR LIGHTWEIGHT SHELTERS DAMAGED BY THE WINDS IF THESE ITEMS ARE NOT PROPERLY SHELTERED OR SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010-044>046-141200- /O.NEW.KTFX.HW.A.0007.161114T1600Z-161115T0300Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD 214 PM MST SUN NOV 13 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...WEST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS ARE POSSIBLE FROM LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * IMPACTS...SOME POWER LINE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:20 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 12, 10:20 PM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1020 PM MST Sat Nov 12 2016 UPDATED AVIATION SECTION .DISCUSSION... No update to current forecast. Winds have decreased across much of the area this evening, and where winds are still strong (Rocky Mountain Front) the current forecast appears to reflect this. Winds will likely continue to decrease somewhat, but then increase again on Sunday. Scattered showers along and west of the Continental Divide will also decrease overnight as a shortwave trough exits the area. Temperatures also appear to be on track. Coulston && .AVIATION... Updated 0520Z. VFR conditions will continue across the forecast area through at least Sunday evening. An exiting disturbance will continue gusty westerly winds across the plains of North Central Montana through 09Z or so, then they will decrease somewhat between 09Z and 16Z. Scattered to broken mid and high level cloudiness will also move over the area. After 16Z, clearing skies will help mix breezy westerly winds down from aloft to the surface once again, but gusts will mostly be in the 20 to 30 kt range, with gusts up to 40 kt possible close to the Rocky Mountain Front. Winds will decrease after 00Z, but mid/high level cloudiness will increase ahead of another disturbance. Coulston && .PREV DISCUSSION... /ISSUED 246 PM MST Sat Nov 12 2016/ Tonight through Monday...The quiet weather pattern as of recent is coming to an end, as the upper level ridge moves to our east. An upper level disturbance is moving into western MT this afternoon and a few light showers are developing over the Rockies, while gusty west winds have developed over the northern Plains. The winds should diminish a bit overnight with light showers continuing over the Rockies. Otherwise, expect passing clouds over the remainder of the region overnight. On Sunday, the region will be in-between systems, thus only a passing light shower is possible over the Rockies, with dry/seasonable temperatures elsewhere. On Monday, another fast moving upper level disturbance will move through the region. Expect another period of strong winds over the northern Plains. Both the NAM/GFS progged winds near 60kts aloft and there is the potential high wind highlights might be need. The gusty winds will keep temperatures mild and limit any chances to precipitation to mainly the Rockies. Brusda Monday night through Saturday...A stronger weather disturbance is expected to move through the region from Tuesday night through Thursday. Both the 12z runs of GFS/EC seem prog this system about 12 hours faster then previous runs, along with showing the heaviest precipitation falling over Central and Southwest MT. The precipitation will likely begin Tue night as rain and change to snow on Wed, as temperatures will likely fall during the day. (Snow levels begin above 8000 feet Tue night and lower to around 3000 feet by Thu morning.) Early estimates on snowfall range from 2 to 4 inches at lower elevations and 5 to 9 inches in the mountains for areas mainly south of a line from Cut Bank to Hays. North of that line, little to no precipitation is expected at this time. I kept high/low temperatures below national blend numbers for Thu and Fri. By Saturday, the GFS/EC diverge a bit, but both models prog temperatures near/slightly above normal, but any snow cover could have a bigger effect on temperatures, especially in the valleys of southwest MT. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 47 58 48 61 / 0 0 10 10 CTB 45 53 43 55 / 0 0 10 10 HLN 33 57 36 59 / 0 0 10 10 BZN 32 57 38 59 / 0 0 10 10 WEY 26 46 29 45 / 0 0 10 10 DLN 36 55 36 57 / 0 0 10 10 HVR 37 57 41 60 / 0 0 10 10 LWT 40 56 42 59 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:14 PM MST | High Wind Watch | TFX | 5 hr | |
| Nov 13, 2:14 PM MST | High Wind Warning | TFX | 30 hr |
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.